Alert archive / Colorado / Snow Advisories in 2008

Snow Advisory 8, NWS Pueblo, CO

April 11, 20089 counties in Colorado

NWS Pueblo, CO issued this snow advisory at Apr 11, 2008, 10:39 AM MDT for 9 counties in Colorado. It took effect at Apr 11, 2008, 3:00 PM MDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 10:39 AM MDT (16:39 UTC)
In effect from
Apr 11, 2008, 3:00 PM MDT
Expired
Apr 11, 2008, 5:50 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 111639
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1039 AM MDT FRI APR 11 2008

...SNOW WILL CONTINUE ACROSS THE MOUNTAINS TODAY AND THIS EVENING...

.ANOTHER DISTURBANCE WILL DROP SOUTHWARD ACROSS COLORADO TODAY
CAUSING SNOW TO INCREASE ONCE MORE ACROSS THE MOUNTAINS. GUSTY
NORTHWEST WINDS ACROSS THE HIGHER TERRAIN WILL CAUSE AREAS OF
BLOWING AND DRIFTING SNOW.

COZ072>075-080-112245-
/O.NEW.KPUB.SN.Y.0008.080412T0000Z-080412T0600Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN
1039 AM MDT FRI APR 11 2008

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
MDT TONIGHT. 

PERIODS OF HEAVY SNOWFALL WILL LEAD TO SNOW ACCUMULATIONS OF 6 TO
10 INCHES OVER THE SANGRE DE CRISTO MOUNTAINS AND THE WET
MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THIS
EVENING. THE HEAVIEST SNOW WILL FALL ABOVE 9000 FEET WITH LESS
THAN 6 INCHES BELOW THAT ELEVATION.  THE PERIODS OF HEAVY
SNOWFALL MAY BE ACCOMPANIED BY BLOWING AND DRIFTING SNOW PRODUCING
HAZARDOUS DRIVING CONDITIONS OVER MOUNTAIN PASSES.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ058>061-063-066-112245-
/O.CON.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS
1039 AM MDT FRI APR 11 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
MDT THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
THIS AFTERNOON. 

THIS SNOW ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE
9000 FEET. THIS INCLUDES...BUT IS NOT LIMITED TO...LEADVILLE...
MONARCH PASS...TENNESSEE PASS...AND NORTH PASS.

GUSTY NORTHWEST WINDS WILL CONTINUE TO BRING SNOW TO THE CENTRAL
AND PARTS OF THE SOUTHWEST MOUNTAINS TODAY. AN ADDITIONAL 4 TO 10
INCHES OF SNOW IS EXPECTED ON NORTHWEST FACING SLOPES OF THE
CENTRAL MOUNTAINS...MAINLY NORTH OF COTTONWOOD PASS. SOUTH OF
COTTONWOOD PASS DOWN TO THE LA GARITA MOUNTAINS...AN ADDITIONAL 2
TO 6 INCHES IS ANTICIPATED. NORTHWEST WINDS OF 20 TO 30 MPH WILL
CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW.

VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND
BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
3 follow-up statements
000 
WWUS45 KPUB 111716
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1116 AM MDT FRI APR 11 2008

...SNOW WILL CONTINUE ACROSS THE MOUNTAINS TODAY AND THIS
EVENING...

.ANOTHER DISTURBANCE WILL DROP SOUTHWARD ACROSS COLORADO TODAY
CAUSING SNOW TO INCREASE ONCE MORE ACROSS THE MOUNTAINS. GUSTY
NORTHWEST WINDS ACROSS THE HIGHER TERRAIN WILL CAUSE AREAS OF
BLOWING AND DRIFTING SNOW.

COZ072>075-080-112330-
/O.EXT.KPUB.SN.Y.0008.080411T2100Z-080412T0600Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN
1116 AM MDT FRI APR 11 2008

...SNOW ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT. 

THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS
AND THE WET MOUNTAINS. THIS INCLUDES BUT IS NOT LIMITED TO LA VETA
PASS...RYE...CUCHARA AND BEULAH.

PERIODS OF HEAVY SNOWFALL WILL LEAD TO SNOW ACCUMULATIONS
OF 6 TO 10 INCHES OVER THE SANGRE DE CRISTO MOUNTAINS AND THE WET
MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THIS
EVENING. THE HEAVIEST SNOW WILL FALL ABOVE 9000 FEET WITH LESS
THAN 6 INCHES BELOW THAT ELEVATION. THE PERIODS OF HEAVY SNOWFALL
MAY BE ACCOMPANIED BY BLOWING AND DRIFTING SNOW PRODUCING
HAZARDOUS DRIVING CONDITIONS OVER MOUNTAIN PASSES. 

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. 

THIS MESSAGE UPDATES THE BEGINNNING TIME FOR THIS SNOW ADVISORY.

$$

COZ058>061-063-066-112330-
/O.CON.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS
1116 AM MDT FRI APR 11 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
MDT THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
THIS AFTERNOON. 

THIS SNOW ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE
9000 FEET. THIS INCLUDES...BUT IS NOT LIMITED TO...LEADVILLE...
MONARCH PASS...TENNESSEE PASS...AND NORTH PASS.

GUSTY NORTHWEST WINDS WILL CONTINUE TO BRING SNOW TO THE CENTRAL
AND PARTS OF THE SOUTHWEST MOUNTAINS TODAY. AN ADDITIONAL 4 TO
10 INCHES OF SNOW IS EXPECTED ON NORTHWEST FACING SLOPES OF THE
CENTRAL MOUNTAINS...MAINLY NORTH OF COTTONWOOD PASS. SOUTH OF
COTTONWOOD PASS DOWN TO THE LA GARITA MOUNTAINS...AN ADDITIONAL
2 TO 6 INCHES IS ANTICIPATED. NORTHWEST WINDS OF 20 TO 30 MPH
WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW.

VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND
BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$
000 
WWUS45 KPUB 112159
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT FRI APR 11 2008

...SNOW WILL CONTINUE ACROSS THE MOUNTAINS THIS EVENING...

.SNOW SHOWERS WILL CONTINUE OVER MOUNTAIN AREAS THIS EVENING
PRODUCING PERIODS OF HEAVY SNOWFALL ALONG WITH GUSTY WINDS.
TRAVEL CONDITIONS OVER MOUNTAIN PASSES MAY BE HAZARDOUS AT TIMES
DUE TO PERIODS OF HEAVY SNOW WITH BLOWING AND DRIFTING.

COZ058>061-063-066-120000-
/O.CON.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS
359 PM MDT FRI APR 11 2008

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM
MDT THIS AFTERNOON...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT.

THIS SNOW ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE
10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE
9000 FEET. THIS INCLUDES...BUT IS NOT LIMITED TO...LEADVILLE...
MONARCH PASS...TENNESSEE PASS...AND NORTH PASS.

GUSTY NORTHWEST WINDS WILL CONTINUE TO BRING SNOW TO THE CENTRAL
AND PARTS OF THE SOUTHWEST MOUNTAINS TODAY. TOTAL SNOWFALL OF 1 TO
4 INCHES OF SNOW WILL COMBINE WITH BLOWING AND DRIFTING SNOW TO
CREATE HAZARDOUS CONDITIONS AT TIMES ESPECIALLY OVER HIGH MOUNTAIN
PASSES AND ON NORTHWEST FACING SLOPES OF THE CENTRAL
MOUNTAINS.

VISIBILITY MAY BE REDUCED BELOW 1/4 MILE AT TIMES DUE TO FALLING
AND BLOWING SNOW.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

COZ072>075-080-120400-
/O.CON.KPUB.SN.Y.0008.000000T0000Z-080412T0600Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN
359 PM MDT FRI APR 11 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO
MOUNTAINS AND THE WET MOUNTAINS. THIS INCLUDES BUT IS NOT LIMITED
TO LA VETA PASS...RYE...CUCHARA AND BEULAH.

PERIODS OF HEAVY SNOWFALL WILL LEAD TO ADDITIONAL SNOW
ACCUMULATIONS OF 4 TO 8 INCHES OVER THE SANGRE DE CRISTO MOUNTAINS
AND THE WET MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING
THROUGH THIS EVENING. THE PERIODS OF HEAVY SNOWFALL MAY BE
ACCOMPANIED BY BLOWING AND DRIFTING SNOW PRODUCING HAZARDOUS
DRIVING CONDITIONS OVER MOUNTAIN PASSES.

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

THIS MESSAGE UPDATES THE BEGINNING TIME FOR THIS SNOW ADVISORY.

$$
000 
WWUS45 KPUB 112350
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
550 PM MDT FRI APR 11 2008

...WEATHER SYSTEM MOVING SOUTH OF THE REGION...

.THE UPPER LEVEL DISTURBANCE WHICH BROUGHT SNOW TO THE AREA HAS
MOSTLY MOVED SOUTH OF THE REGION. SCATTERED SNOW SHOWERS WILL
CONTINUE OVERNIGHT...WITH MODEST ADDITIONAL ACCUMULATIONS.

COZ058>061-063-066-120100-
/O.CAN.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS
550 PM MDT FRI APR 11 2008

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW AND
BLOWING SNOW ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH ADDITIONAL
ACCUMULATIONS OF 3 INCHES OR LESS.

$$

COZ072>075-080-120100-
/O.CAN.KPUB.SN.Y.0008.000000T0000Z-080412T0600Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA...
STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN
550 PM MDT FRI APR 11 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW
ADVISORY. 

SCATTERED SNOW SHOWERS WILL CONTINUE...MAINLY UNTIL MIDNIGHT.
EXPECT ADDITIONAL ACCUMULATIONS OF 3 INCHES OR LESS...WITH THE
GREATEST AMOUNTS OVER THE HIGHER ELEVATIONS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Apr 11, 4:15 AM MDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 4:15 AM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
415 AM MDT FRI APR 11 2008

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY..SOME LIGHT SNOW AT KLXV AND ACROSS THE CENTRAL MOUNTAINS
AS OF 09Z...REMAINDER OF THE AREA STILL MOSTLY CLOUDY BUT PRECIP
FREE. WINDS HAVE DECOUPLED OVER THE PLAINS...THOUGH AREAS JUST NORTH
AND EAST OF THE CWA CONTINUE TO GUST OVER 30 KNOTS. DOESNT FEEL
MUCH LIKE SPRING TEMPERATURE WISE IN THE MOUNTAINS...WITH 10F AT
MONARCH PASS AND 12F AT WOLF CREEK AWOS.

TODAY...MASSIVE UPPER LOW OVER THE CENTRAL U.S...WITH SECONDARY
UPPER JET DIGGING SOUTH ACROSS THE ROCKIES TODAY. WEAK UPPER WAVE
EMBEDDED IN THE JET DROPS SOUTH ACROSS WESTERN COLORADO
TODAY...WHICH ALLOWS SURFACE THROUGH 700 MB WINDS TO TURN N-NE ALONG
THE EASTERN MOUNTAINS AND I-25 CORRIDOR. THIS UPSLOPE...COMBINED
WITH DECENT INSTABILITY THIS AFTERNOON...SHOULD PROVIDE ENOUGH LIFT
FOR SNOW TO BREAK OUT OVER MOST OF THE EASTERN MOUNTAINS BY
MIDDAY...CONTINUING INTO THIS EVENING. MODEL QPFS SUGGEST ADVISORY
LEVEL SNOW OVER THE SOUTHERN SANGRES/WETS...THOUGH SUSPECT THIS MAY
BE A LITTLE OVERDONE...GIVEN MODELS TEND TO OVERESTIMATE SNOWFALL
ONCE CONVECTIVE PARAMETERS TURN ON. WILL GO WITH ACCUMS JUST UNDER
ADVISORY CRITERIA AT THIS POINT...THOUGH DAY SHIFT WILL HAVE TO PAY
CLOSE ATTENTION TO RADAR TRENDS THROUGH THE DAY. INHERITED
SNOW/BLOWING SNOW ADVISORY FOR THE CENTRAL MOUNTAINS MAY BE OVERDONE
AS BEST FORCING/INSTABILITY SHIFT EAST...BUT SINCE LIGHT TO MODERATE
SNOW WILL PERSIST THROUGH THE AFTERNOON...WHILE LET THE ADVISORY
RIDE FOR NOW. RECONFIGURED THE MENTION OF THUNDER...LIMITING IT TO
JUST THE EASTERN MOUNTAINS WHERE RIBBON OF INSTABILITY IS PRESENT.
COOL MAX TEMPS AREAWIDE...GUIDANCE NUMBER LOOK OK.

TONIGHT...MODELS KEEP SNOW SHOWERS OVER THE EASTERN MOUNTAINS
THROUGH 06Z...THOUGH PRECIP SHOULD BEGIN TO FADE AFTER SUNSET AS
HEATING ENDS. COULD STILL SEE SOME LIGHT SNOW PERSISTING OVER
FAVORED UPSLOPE AREAS OF THE SOUTHERN SANGRES AFTER MIDNIGHT...AND
ADDED SOME LOW POPS THESE AREA IN THE 06Z-12Z TIME PERIOD. SOME
PARTIAL CLEARING BY EARLY SATURDAY MORNING WILL LEAD TO COLD
MINS...WITH SINGLE DIGITS AND TEENS MOUNTAINS...20S LOWER
ELEVATIONS.

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

MAIN FCST CHALLENGE WILL BE RESIDUAL LOW GRADE POPS FOR
SATURDAY...THEN DEGREE OF WARM UP FOR SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK.

SHORT RANGE MODELS STILL DEPICT NORTHERLY FLOW OVER THE AREA FOR
SATURDAY WHICH SHOULD HELP KEEP TEMPS ON THE COOL SIDE.  WITH LOWER
HEIGHTS DEPICTED BY THE NAM...THE MET GUIDANCE NUMBERS ARE THE
COOLEST...WHILE THE MAV IS SLIGHTLY WARMER.  GIVEN SOME BREEZY
NORTHERLY WINDS...EXPECT SOME MIXING WILL HELP BOOST TEMPS SOME AND
HAVE GONE CLOSER TO WARMER MAV GUIDANCE.  BOTH MODELS ALSO INDICATE
SOME WEAK SHORTWAVE ENERGY DROPPING SOUTH THROUGH EASTERN CO/WRN KS
DURING THE AFTN.  MODEL SOUNDINGS MOISTEN IN A 50-100MB LAYER RIGHT
AROUND 650 MB.  LAPSE RATES ARE FAIRLY STEEP IN THIS SHALLOW LAYER
AS WELL...INDICATING A POTENTIAL FOR SOME CONVECTIVE HIGH BASED
SHOWERS TO DEVELOP DURING THE AFTN.  BEST CHANCE FOR SOME ISOLATED
SNOW SHOWERS WILL BE ALONG THE HIGHER TERRAIN OF THE
SAWATCH/MOSQUITO RANGES.  GIVEN DRY LOW LAYERS...THINK EASTERN
PLAINS MAY JUST SEE SOME VIRGA OUT OF A MODERATE CU LAYER...THUS
HAVE KEPT POPS OUT OF THE EASTERN PLAINS.  HOWEVER...IF LATER RUNS
CONTINUE TO MOISTEN THROUGH A DEEPER LAYER...THEN SOME ISOLATED POPS
MAY BE NEEDED ACROSS PORTIONS OF THE PLAINS...GENERALLY EAST OF A
LINE FROM ROUGHLY KCOS TO KSPD.

UPPER RIDGE GRADUALLY MOVES IN FOR SUNDAY AND MONDAY...BRINGING DRY
SUNNY WEATHER WITH TEMPS WARMING THROUGH THE PERIOD.  BY TUES...H7
TEMPS IN BOTH THE GFS AND ECMWF WARM TO BETWEEN +5 TO +10C
SUGGESTING TEMPS IN THE MID 70S TO LOWER 80S ACROSS THE
PLAINS...WITH 60S TO LOWER 70S FOR THE VALLEYS...AND MID 40S TO MID
50S FOR THE MOUNTAINS.  GFS/ECMWF ARE NOW STRONGER WITH THE NEXT TROF WHICH
MOVES INTO THE GREAT BASIN BY WED...BRINGING BACK THE POTENTIAL FOR
SHOWERS IN THE WEST...AND BREEZY AND UNSEASONABLY WARM CONDITIONS
ACROSS THE EAST.  BOTH GFS/ECMWF MOVES THIS TROF ACROSS THE AREA FOR
WED NIGHT/THURS WITH SURPRISING AGREEMENT IN TRACK...THOUGH GFS IS A
LITTLE DEEPER WITH THE SYSTEM.  WITH TRACK RIGHT ACROSS CO...APPEARS
THIS SYSTEM IS NOT LIKELY TO BE MUCH OF A PRECIPITATION MAKER FOR
THE SE...THOUGH WILL SEND A COLD FRONT THROUGH EASTERN CO ON THURS
RESULTING IN COOLER TEMPERATURES FOR THURS. -KT

&&

.AVIATION...
SCATTERED ALTO-CUMULUS SHOULD BECOME BROKEN BY MID-MORNING OVER ALL
THE AREA...WITH CIGS LOWERING DURING THE AFTERNOON. THERE IS A
THREAT OF ISOLATED RAIN/SNOW SHOWERS AT ALL THREE TAF SITES IN THE
18Z-03Z TIME FRAME...THOUGH HEAVIER PRECIPITATION WILL LIKELY REMAIN
OVER THE MOUNTAINS. COULD SEE SOME BRIEF MVFR AT KCOS IN THE 19Z-23Z
TIME FRAME AS SHOWERS MOVE EAST OF THE MOUNTAINS...THOUGH CHANCES
LOOK TOO LOW TO INCLUDE IN THE TAF AT THIS POINT...SO WILL LET VCSH
COVER THINGS FOR NOW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR
COZ058>061-063-066.

&&

10/31
Hazardous weather outlook, Apr 11, 6:51 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT FRI APR 11 2008

COZ058>089-093>099-121300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL REDEVELOP OVER THE MOUNTAINS BY LATE MORNING...WITH
PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THIS AFTERNOON AND EARLY
EVENING OVER THE LA GARITA MOUNTAINS AND SAWATCH AND MOSQUITO RANGES
OF CENTRAL COLORADO...AND ACROSS THE WET AND SANGRE DE CRISTO
MOUNTAINS OF SOUTHEAST COLORADO. SNOWFALL AMOUNTS OF 4 TO 8 INCHES
ARE LIKELY OVER THE CENTRAL MOUNTAINS...WHILE THE SOUTHEAST
MOUNTAINS WILL SEE 1 TO 6 INCHES OF SNOW BY LATE THIS EVENING. AN
ISOLATED THUNDERSTORM WITH BRIEF VERY HEAVY SNOW IS POSSIBLE OVER
THE SOUTHEAST MOUNTAINS THIS AFTERNOON. A MIX OF RAIN AND SNOW
SHOWERS IS FORECAST FOR THE INTERSTATE 25 CORRIDOR TODAY...WITH THE
BEST CHANCE FOR SNOW OVER THE HIGHER TERRAIN OF THE PALMER DIVIDE
AND RATON MESA...WHERE 1 TO 3 INCHES OF SNOWFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SNOW SHOWERS WILL CONTINUE ON SATURDAY OVER THE HIGHER
ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. LITTLE TO NO
ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT OVER THE MOUNTAINS AND PALMER DIVIDE.

In the hours before

Local storm report, Apr 11, 7:10 AM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     SNOW             3 NE FLORISSANT         38.99N 105.26W
04/10/2008  M8.5 INCH        TELLER             CO   TRAINED SPOTTER

            8.5 INCHES STORM TOTAL

&&

KT
Local storm report, Apr 11, 7:21 AM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
721 AM MDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 N BLACK FOREST        39.05N 104.71W
04/11/2008  M4.5 INCH        EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL SNOW. 3 INCHES FELL 4/10. ONE AND ONE-HALF
            INCH FELL OVERNIGHT 4/11.

&&

RMG
Local storm report, Apr 11, 8:02 AM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
802 AM MDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     SNOW             5 ESE FORT GARLAND      37.40N 105.35W
04/10/2008  M9.8 INCH        COSTILLA           CO   TRAINED SPOTTER

            HEAVY SNOW...STARTED 0400 MDT...VISIBILITY LESS THAN 1/4
            MILE

0850 AM     SNOW             BEULAH                  38.08N 104.98W
04/10/2008  M1.8 INCH        PUEBLO             CO   TRAINED SPOTTER

            STARTED 0700...MODERATE SNOW

1156 AM     SNOW             5 ESE FORT GARLAND      37.40N 105.35W
04/10/2008  M14.0 INCH       COSTILLA           CO   TRAINED SPOTTER

1246 PM     SNOW             8 NNW AGUILAR           37.51N 104.73W
04/10/2008  M9.5 INCH        HUERFANO           CO   TRAINED SPOTTER

0105 PM     SNOW             3 NE FLORISSANT         38.99N 105.26W
04/10/2008  M2.2 INCH        TELLER             CO   TRAINED SPOTTER

0124 PM     SNOW             6 E MONUMENT            39.10N 104.76W
04/10/2008  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

0511 PM     SNOW             3 NE FLORISSANT         38.99N 105.26W
04/10/2008  M8.5 INCH        TELLER             CO   TRAINED SPOTTER

            8.5 INCHES STORM TOTAL

0700 AM     SNOW             2 N BLACK FOREST        39.05N 104.71W
04/11/2008  M4.5 INCH        EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL SNOW. 3 INCHES FELL 4/10. ONE AND ONE-HALF
            INCH FELL OVERNIGHT 4/11.

&&

KT
Local storm report, Apr 11, 9:06 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
906 AM MDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             8 NNW AGUILAR           37.51N 104.73W
04/11/2008  M10.0 INCH       HUERFANO           CO   TRAINED SPOTTER

            STORM TOTAL. REPORTED PRECIPITATION 0.56

&&

RMG
Local storm report, Apr 11, 9:54 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
954 AM MDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     SNOW             6 E MONUMENT            39.10N 104.76W
04/11/2008  M1.1 INCH        EL PASO            CO   TRAINED SPOTTER

            SINCE 3 AM 4/11/08. THIRTY-TWO HOUR TOTAL 6.9 INCHES.

&&

RMG

Nearby

Snow Advisories in Colorado, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.